1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Pain

Discussion in 'Type 2 Diabetes' started by Heatherp85, Jul 2, 2020.

  1. Heatherp85

    Heatherp85 Type 2 · Member

    Messages:
    9
    Likes Received:
    0
    Trophy Points:
    41
    Hi I just have a few questions, i have been diagnosed with type 2 for about 2years now and I’m starting to notice some things declining health wise. Im starting to get pain in my joints and muscles, im suffering with some chest pains and have horrible headaches pretty much all the time. Im also either asleep or wide wide awake and over/under sleeping. I admit I haven’t been the best at keeping my diabetes in check and wondering if this is all connected to it? Please help I’m driving my girlfriend crackers
     
  2. urbanracer

    urbanracer Type 1 · Well-Known Member
    Retired Moderator

    Messages:
    4,918
    Likes Received:
    3,545
    Trophy Points:
    198
    Whilst we cannot diagnose you, it's certainly possible.

    Do you have a blood glucose meter?
    Do you know what your glucose levels are?
    Have you changed your diet since being diagnosed?
    What med's are you on?

    With consistently high glucose level, many people suffer a long and slow decline.
     
  3. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    17,817
    Likes Received:
    11,981
    Trophy Points:
    298
    Are you taking statins by any chance?
     
  4. JoKalsbeek

    JoKalsbeek Type 2 (in remission!) · Well-Known Member

    Messages:
    4,490
    Likes Received:
    3,307
    Trophy Points:
    198
    Hi Heather,

    Could be anything. But yeah, if your blood glucose has been high for a longer period of time, it could well be the culprit. (As might statins!). Time to tackle the damage T2's done to your body, and keep your relationship healthy at the same time. It's not too late to save either. https://josekalsbeek.blogspot.com/2019/11/the-nutritional-thingy.html <-- have a read, could be it'll help some, and maybe, if you think something else may be going on, make an appointment with your GP to go over things.

    Good luck!
    Jo
     
  5. Heatherp85

    Heatherp85 Type 2 · Member

    Messages:
    9
    Likes Received:
    0
    Trophy Points:
    41
    I am actually yeah, I’ve hear it can cause problems
     
  6. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    17,817
    Likes Received:
    11,981
    Trophy Points:
    298
  7. Heatherp85

    Heatherp85 Type 2 · Member

    Messages:
    9
    Likes Received:
    0
    Trophy Points:
    41
    I take metformin and gliclazide, some heart tablets antidepressants statins and inhalers. Theres not alot left for me to take lol. i have a meter and im normally well within range and have fewer issues now with hypos since going on a low carb diet.
     
    #7 Heatherp85, Jul 2, 2020 at 6:25 PM
    Last edited by a moderator: Jul 2, 2020
  8. Daibell

    Daibell LADA · Master

    Messages:
    11,902
    Likes Received:
    7,159
    Trophy Points:
    298
    Hi. Interesting. Moving to a low-carb diet when on Gliclazide makes you more likely to have a hypo rather than less? Gliclazide rarely causes problems, but statins can and the other tablets may be implicated
     
  9. Andy_Warlow

    Andy_Warlow Type 2 · Well-Known Member

    Messages:
    108
    Likes Received:
    53
    Trophy Points:
    48
    I would speak to your doctor but I would suggest if you can not sure because of the meds your on. Go low carb with a bit of intermittent fasting. That would help you get control of your blood sugars.

    I would read the diabetes code by Dr Jason Fung. That is a great book.

    Cause you should find your health improving once you get control and Improve the blood sugar levels.

    I would also exercise of at least start walking. That will help as well.

    But please speak to your doctor before though.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook